May  2017, 16(3): 799-822. doi: 10.3934/cpaa.2017038

W1, p-estimates for elliptic equations with lower order terms

Department of Mathematics, Sogang University Seoul, 121-742, Korea

* Corresponding author

Received  April 2016 Revised  December 2016 Published  February 2017

Fund Project: The authors were supported by the National Research Foundation of Korea(NRF) grant funded by the Korea government(MOE) (No. 2013R1A1A2007290)

We consider the Neumann and Dirichlet problems for second-order linear elliptic equations
$ - {\rm{div}}{\mkern 1mu} (A\nabla u) - b \cdot \nabla u + \lambda u = f + {\rm{div}}{\mkern 1mu} F,\quad - {\rm{div}}{\mkern 1mu} ({A^t}\nabla v) + {\rm{div}}{\mkern 1mu} (vb) + \lambda v = g + {\rm{div}}{\mkern 1mu} G$
in a bounded Lipschitz domain $\Omega \subset \mathbb{R}^n$, $n \geq 2$, where $A: \mathbb{R}^n \to \mathbb{R}^{n^2}$, $b: \Omega \to \mathbb{R}^n$ and $\lambda \geq 0$ are given. Some $W^{1, 2}$-estimates have been already known, provided that $A \in L^\infty(\Omega)^{n^2}$ and $b \in L^r(\Omega)^n$, where $n \leq r < \infty$ if $n \geq 3$ and $2 < r < \infty$ if $n=2$. Under more regularity assumptions on $A$ and $\Omega$, we establish the existence and uniqueness of weak solutions satisfying $W^{1, p}$-estimates. Our $W^{1, p}$-estimates are uniform on $\lambda \geq 0$ for the case of the Dirichlet problems. For the Neumann problems, the $W^{1, p}$-estimates are uniform with respect to $\lambda \geq 0$ if $f$ and $g$ satisfy some compatibility conditions. These uniform estimates allow us to obtain strong stability results in $W^{1, p}$ with respect to $\lambda $ for the Neumann and Dirichlet problems.
Citation: Byungsoo Kang, Hyunseok Kim. W1, p-estimates for elliptic equations with lower order terms. Communications on Pure & Applied Analysis, 2017, 16 (3) : 799-822. doi: 10.3934/cpaa.2017038
References:
[1]

P. Auscher and M. Qafaoui, Observations on W1, p estimates for divergence elliptic equations with VMO coefficients, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat., 8 (2002), 487-509.   Google Scholar

[2]

S. Byun and L. Wang, Elliptic equations with BMO coefficients in Reifenberg domains, Comm. Pure Appl. Math., 57 (2004), 1283-1310.  doi: 10.1002/cpa.20037.  Google Scholar

[3]

S. Byun, Elliptic equations with BMO coefficients in Lipschitz domains, Trans. Amer. Math. Soc.,, 357 (2005), 1025-1046.  doi: 10.1090/S0002-9947-04-03624-4.  Google Scholar

[4]

S. Byun and L. Wang, The conormal derivative problem for elliptic equations with BMO coefficients on Reifenberg flat domains, Proc. London Math. Soc., 90 (2005), 245-272.  doi: 10.1112/S0024611504014960.  Google Scholar

[5]

H. Dong and D. Kim, Elliptic equations in divergence form with partially BMO coefficients, Arich. Ration. Mech. Anal., 196 (2010), 25-70.  doi: 10.1007/s00205-009-0228-7.  Google Scholar

[6]

H. Dong and D. Kim, On the Lp-solvability of higher order parabolic and elliptic systems with BMO coefficients, Arich. Ration. Mech. Anal., 199 (2011), 889-941.  doi: 10.1007/s00205-010-0345-3.  Google Scholar

[7]

H. Dong and D. Kim, The conormal derivative problem for higher order elliptic systems with irregular coefficients, Recent Advances in Harmonic Analysis and Partial Differential Equations, 69–97, Contemp. Math. , 581, Amer. Math. Soc. , Providence, RI, 2012. Google Scholar

[8]

J. Droniou, Non-coercive linear elliptic problems, Potential Anal., 17 (2002), 181-203.  doi: 10.1023/A:1015709329011.  Google Scholar

[9]

J. Droniou and J. Vázquez, Noncoercive convection-diffusion elliptic problems with Neumann boundary conditions, Calc. Var. Partial Differential Equations, 34 (2009), 413-434.  doi: 10.1007/s00526-008-0189-y.  Google Scholar

[10]

E. FabesO. Mendez and M. Mitrea, Boundary layers on Sobolev-Besov spaces and Poisson's equation fo the Laplacian in Lipschitz domains, J. Funct. Anal., 159 (1998), 323-368.  doi: 10.1006/jfan.1998.3316.  Google Scholar

[11]

J. Geng, W1, p estimate for elliptic problems with Neumann boundary conditions in Lipschitz domains, Adv. Math., 229 (2012), 2427-2448.  doi: 10.1016/j.aim.2012.01.004.  Google Scholar

[12]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Classics in Mathematics, Springer, 2001.  Google Scholar

[13]

D. Jerison and C. Kenig, The inhomogeneous Dirichlet problem in Lipschitz domains, J. Funct. Anal., 130 (1995), 161-219.  doi: 10.1006/jfan.1995.1067.  Google Scholar

[14]

H. Kim and Y. Kim, On weak solutions of elliptic equations with singular drifts, SIAM J. Math. Anal., 47 (2015), 1271-1290.  doi: 10.1137/14096270X.  Google Scholar

[15]

G. Moscariello, Existence and uniqueness for elliptic equations with lower-order terms, Adv. Calc. Var., 4 (2011), 421-444.  doi: 10.1515/ACV.2011.007.  Google Scholar

[16]

Z. Shen, Bounds of Riesz transform on Lp spaces for second order elliptic operators, Ann. Inst. Fourier(Grenoble), 55 (2005), 173–197.  Google Scholar

show all references

References:
[1]

P. Auscher and M. Qafaoui, Observations on W1, p estimates for divergence elliptic equations with VMO coefficients, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat., 8 (2002), 487-509.   Google Scholar

[2]

S. Byun and L. Wang, Elliptic equations with BMO coefficients in Reifenberg domains, Comm. Pure Appl. Math., 57 (2004), 1283-1310.  doi: 10.1002/cpa.20037.  Google Scholar

[3]

S. Byun, Elliptic equations with BMO coefficients in Lipschitz domains, Trans. Amer. Math. Soc.,, 357 (2005), 1025-1046.  doi: 10.1090/S0002-9947-04-03624-4.  Google Scholar

[4]

S. Byun and L. Wang, The conormal derivative problem for elliptic equations with BMO coefficients on Reifenberg flat domains, Proc. London Math. Soc., 90 (2005), 245-272.  doi: 10.1112/S0024611504014960.  Google Scholar

[5]

H. Dong and D. Kim, Elliptic equations in divergence form with partially BMO coefficients, Arich. Ration. Mech. Anal., 196 (2010), 25-70.  doi: 10.1007/s00205-009-0228-7.  Google Scholar

[6]

H. Dong and D. Kim, On the Lp-solvability of higher order parabolic and elliptic systems with BMO coefficients, Arich. Ration. Mech. Anal., 199 (2011), 889-941.  doi: 10.1007/s00205-010-0345-3.  Google Scholar

[7]

H. Dong and D. Kim, The conormal derivative problem for higher order elliptic systems with irregular coefficients, Recent Advances in Harmonic Analysis and Partial Differential Equations, 69–97, Contemp. Math. , 581, Amer. Math. Soc. , Providence, RI, 2012. Google Scholar

[8]

J. Droniou, Non-coercive linear elliptic problems, Potential Anal., 17 (2002), 181-203.  doi: 10.1023/A:1015709329011.  Google Scholar

[9]

J. Droniou and J. Vázquez, Noncoercive convection-diffusion elliptic problems with Neumann boundary conditions, Calc. Var. Partial Differential Equations, 34 (2009), 413-434.  doi: 10.1007/s00526-008-0189-y.  Google Scholar

[10]

E. FabesO. Mendez and M. Mitrea, Boundary layers on Sobolev-Besov spaces and Poisson's equation fo the Laplacian in Lipschitz domains, J. Funct. Anal., 159 (1998), 323-368.  doi: 10.1006/jfan.1998.3316.  Google Scholar

[11]

J. Geng, W1, p estimate for elliptic problems with Neumann boundary conditions in Lipschitz domains, Adv. Math., 229 (2012), 2427-2448.  doi: 10.1016/j.aim.2012.01.004.  Google Scholar

[12]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Classics in Mathematics, Springer, 2001.  Google Scholar

[13]

D. Jerison and C. Kenig, The inhomogeneous Dirichlet problem in Lipschitz domains, J. Funct. Anal., 130 (1995), 161-219.  doi: 10.1006/jfan.1995.1067.  Google Scholar

[14]

H. Kim and Y. Kim, On weak solutions of elliptic equations with singular drifts, SIAM J. Math. Anal., 47 (2015), 1271-1290.  doi: 10.1137/14096270X.  Google Scholar

[15]

G. Moscariello, Existence and uniqueness for elliptic equations with lower-order terms, Adv. Calc. Var., 4 (2011), 421-444.  doi: 10.1515/ACV.2011.007.  Google Scholar

[16]

Z. Shen, Bounds of Riesz transform on Lp spaces for second order elliptic operators, Ann. Inst. Fourier(Grenoble), 55 (2005), 173–197.  Google Scholar

[1]

N. V. Krylov. Uniqueness for Lp-viscosity solutions for uniformly parabolic Isaacs equations with measurable lower order terms. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2495-2516. doi: 10.3934/cpaa.2018119

[2]

Siegfried Carl, Christoph Tietz. Quasilinear elliptic equations with measures and multi-valued lower order terms. Discrete & Continuous Dynamical Systems - S, 2018, 11 (2) : 193-212. doi: 10.3934/dcdss.2018012

[3]

Olivier Guibé, Anna Mercaldo. Uniqueness results for noncoercive nonlinear elliptic equations with two lower order terms. Communications on Pure & Applied Analysis, 2008, 7 (1) : 163-192. doi: 10.3934/cpaa.2008.7.163

[4]

Claudia Anedda, Giovanni Porru. Second order estimates for boundary blow-up solutions of elliptic equations. Conference Publications, 2007, 2007 (Special) : 54-63. doi: 10.3934/proc.2007.2007.54

[5]

Claudia Anedda, Giovanni Porru. Boundary estimates for solutions of weighted semilinear elliptic equations. Discrete & Continuous Dynamical Systems - A, 2012, 32 (11) : 3801-3817. doi: 10.3934/dcds.2012.32.3801

[6]

Linh Nguyen, Irina Perfilieva, Michal Holčapek. Boundary value problem: Weak solutions induced by fuzzy partitions. Discrete & Continuous Dynamical Systems - B, 2020, 25 (2) : 715-732. doi: 10.3934/dcdsb.2019263

[7]

John R. Graef, Lingju Kong, Bo Yang. Positive solutions of a nonlinear higher order boundary-value problem. Conference Publications, 2009, 2009 (Special) : 276-285. doi: 10.3934/proc.2009.2009.276

[8]

John R. Graef, Bo Yang. Multiple positive solutions to a three point third order boundary value problem. Conference Publications, 2005, 2005 (Special) : 337-344. doi: 10.3934/proc.2005.2005.337

[9]

John R. Graef, Lingju Kong, Min Wang. Existence of multiple solutions to a discrete fourth order periodic boundary value problem. Conference Publications, 2013, 2013 (special) : 291-299. doi: 10.3934/proc.2013.2013.291

[10]

John R. Graef, Bo Yang. Positive solutions of a third order nonlocal boundary value problem. Discrete & Continuous Dynamical Systems - S, 2008, 1 (1) : 89-97. doi: 10.3934/dcdss.2008.1.89

[11]

John R. Graef, Johnny Henderson, Bo Yang. Positive solutions to a fourth order three point boundary value problem. Conference Publications, 2009, 2009 (Special) : 269-275. doi: 10.3934/proc.2009.2009.269

[12]

Shaohua Chen. Boundedness and blowup solutions for quasilinear parabolic systems with lower order terms. Communications on Pure & Applied Analysis, 2009, 8 (2) : 587-600. doi: 10.3934/cpaa.2009.8.587

[13]

Angelo Favini, Rabah Labbas, Stéphane Maingot, Maëlis Meisner. Boundary value problem for elliptic differential equations in non-commutative cases. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 4967-4990. doi: 10.3934/dcds.2013.33.4967

[14]

Jinggang Tan, Jingang Xiong. A Harnack inequality for fractional Laplace equations with lower order terms. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 975-983. doi: 10.3934/dcds.2011.31.975

[15]

Angelo Favini, Alfredo Lorenzi, Hiroki Tanabe, Atsushi Yagi. An $L^p$-approach to singular linear parabolic equations with lower order terms. Discrete & Continuous Dynamical Systems - A, 2008, 22 (4) : 989-1008. doi: 10.3934/dcds.2008.22.989

[16]

Gisella Croce. An elliptic problem with degenerate coercivity and a singular quadratic gradient lower order term. Discrete & Continuous Dynamical Systems - S, 2012, 5 (3) : 507-530. doi: 10.3934/dcdss.2012.5.507

[17]

Matthias Eller, Daniel Toundykov. Carleman estimates for elliptic boundary value problems with applications to the stablization of hyperbolic systems. Evolution Equations & Control Theory, 2012, 1 (2) : 271-296. doi: 10.3934/eect.2012.1.271

[18]

Lisa Hollman, P. J. McKenna. A conjecture on multiple solutions of a nonlinear elliptic boundary value problem: some numerical evidence. Communications on Pure & Applied Analysis, 2011, 10 (2) : 785-802. doi: 10.3934/cpaa.2011.10.785

[19]

Zhilin Yang, Jingxian Sun. Positive solutions of a fourth-order boundary value problem involving derivatives of all orders. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1615-1628. doi: 10.3934/cpaa.2012.11.1615

[20]

Alberto Boscaggin, Fabio Zanolin. Subharmonic solutions for nonlinear second order equations in presence of lower and upper solutions. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 89-110. doi: 10.3934/dcds.2013.33.89

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (44)
  • HTML views (78)
  • Cited by (1)

Other articles
by authors

[Back to Top]